MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW
Catalog Number LITNGFHT115BER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemoptysis (1887)
Date of Event 04/01/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The product was not returned for evaluation.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Death is included as a possible complication with the indigo aspiration system.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the pulmonary artery using an indigo system flash aspiration catheter (flash catheter), a non-penumbra sheath, non-penumbra diagnostic catheters and guidewires.During the procedure, the patient experienced hemoptysis while using the flash catheter.The flash catheter was then removed and the patient coded.It was reported that the patient then expired.

Brand Name
INDIGO SYSTEM FLASH ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16815110
Report Number3005168196-2023-00198
Device Sequence Number5523266
Product Code QEW
UDI-Device Identifier00815948024892
UDI-Public815948024892
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K222358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2026
Device Catalogue NumberLITNGFHT115BER
Device Lot NumberF00005092
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2023
Initial Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age82 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005